MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M2204441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the device from the reported event will be returned to angiodynamics, it has not yet arrived.Upon receipt of the sample / completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, a picc which had been placed on (b)(6) 2017, was removed and replaced on (b)(6) 2017 due to leakage in the extension tube.The patient was at home when the event occurred and was using the picc for antibiotic delivery.It has been indicated that the used catheter will be returned to angiodynamics for evaluation.The patient was not adversely affected by this event.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode, " oversleeve - extension tubing/hole fracture." no adverse trend was identified.Despite multiple good faith efforts to obtain the catheter from the reported event, it was not returned.In lieu of a device evaluation, we are unable to determine the root cause of the event.Angiodynamics' manufacturing process controls for the bioflo picc include a 100% in-process visual inspection that includes, but is not limited to visualizing for bent hub at tubing point, short shots, sink marks, flash, and splay, an end-of-lot visual inspection based on an aql for molding defects that includes but is not limited to visualizing for over melts, flash, blow-bys, short-shots, pinch marks and verifying product was molded per the drawing.Additionally, various dimensional verifications and a tensile test of the extension tube to overmolded sleeve based on an aql are performed.A guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.(b)(4).Qa inspection of insert molded suture wing s/a: an end of lot inspection based on an aql is performed that includes a visual inspection inclusive of, but not limited to, handling damage such as scratches cuts and kinks.A sprint air/burst test for leakage and a fluid burst test based on an aql are also performed.At this time, angiodynamics has deemed these process controls adequate to address this failure mode.(b)(4).Not returned to manufacturer.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6456130
Report Number1317056-2017-00031
Device Sequence Number874645
Product Code LJS
UDI-Device IdentifierH96560M2204441
UDI-PublicH96560M2204441
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberH96560M2204441
Device Lot Number5144712
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR